Alert archive / Wyoming / Red Flag Warnings in 2013
Red Flag Warning 5, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 21, 2013, 1:34 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2013, 1:34 PM MDT (19:34 UTC)
- Expired
- Sep 21, 2013, 7:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
346 WWUS85 KCYS 211934 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 134 PM MDT SAT SEP 21 2013 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 301... .A WARM AND DRY AIRMASS WILL PREVAIL THIS AFTERNOON WITH MINIMUM RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT FOR EAST CENTRAL WYOMING. GUSTY WEST WINDS UP TO 30 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DIMINISH THIS EVENING...WITH HUMIDITIES RISING ABOVE 15 PERCENT. WYZ301-220100- /O.NEW.KCYS.FW.W.0005.130921T1934Z-130922T0100Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND- 134 PM MDT SAT SEP 21 2013 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 301... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 301 NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN THE POTENTIAL FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ JAMSKI
1 follow-up statement
676 WWUS85 KCYS 220055 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 655 PM MDT SAT SEP 21 2013 WYZ301-220200- /O.EXP.KCYS.FW.W.0005.000000T0000Z-130922T0100Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND- 655 PM MDT SAT SEP 21 2013 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 301... DECREASING WINDS AND INCREASING HUMIDITIES HAVE BROUGHT AN END TO CRITICAL FIRE WEATHER CONDITIONS ACROSS EAST CENTRAL WYOMING. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. $$ HAHN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 21, 11:15 AM MDT, 2 hours 19 minutes earlier.
Area forecast discussion, Sep 21, 11:15 AM MDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1115 AM MDT SAT SEP 21 2013 .SHORT TERM...(TODAY THROUGH SUNDAY NIGHT) ISSUED AT 353 AM MDT SAT SEP 21 2013 THE UPPER LEVEL RIDGE AXIS WILL BE MOVING EAST OF THE CWA BY MID MORNING WITH SOUTHWEST FLOW ALOFT OVER THE CWA BEHIND THE AXIS. AT THE SURFACE...A TROUGH CURRENTLY OVER EASTERN WYOMING WILL MOVE SLOWY EAST THROUGH SUNDAY MORNING. THE RESULTING WEATHER FOR TODAY WILL BE CONTINUED CLEAR SKIES AND ABOVE NORMAL TEMPERATURES. THE 700 MB THERMAL RIDGE AXIS WILL BE OVER THE CWA TODAY. THE SURFACE PRESSURE GRADIENT AND WINDS ALOFT INCREASE TODAY AND SO EXPECT STRONGER WINDS TODAY IN MANY AREAS. ALONG AND WEST OF THE LARAMIE RANGE WIND GUSTS WILL BE AS HIGH AS 45 MPH BY LATE MORNING AND CONTINUING THROUGH SUNSET. ALREADY AT 0830Z...KARL HAD A WIND GUST TO NEAR 30 MPH. THE MILD AND DRY WEATHER WILL CHANGE TO COOLER AND WETTER OVER THE CWA SUNDAY AND CONTINUE FOR SUNDAY NIGHT. THE UPPER LEVEL TROUGH JUST OFF THE PACIFIC NORTHWEST COAST EARLY THIS MORNING WILL MOVE EAST THROUGH 12Z MONDAY. AT THAT TIME...MODELS PLACE THE TROUGH AXIS OVER THE EAST PART OF THE CWA WITH A MID LEVEL CLOSED LOW OVER THE CENTRAL HIGH PLAINS. THE MODELS HAVE BEEN TRENDING SLOWER WITH THE FEATURE AND AT 12Z MONDAY...THE GFS WAS FURTHEST NORTH WITH THE CLOSED LOW NEAR KBFF...WHILE THE NAM WAS FURTHEST SOUTH AND OVER SOUTH CENTRAL COLORADO. WILL LEAN TOWARD THE 00Z ECMWF WHICH PLACES THE MID LEVEL LOW OVER EAST CENTRAL COLORADO. THE ASSOCIATED SURFACE COLD FRONT WILL MOVE ACROSS THE CWA SUNDAY AFTERNOON AND EVENING WITH A SURFACE LOW OVER THE CENTRAL HIGH PLAINS BY LATE SUNDAY NIGHT. SURFACE FORCING...SIGNIFICANT UPPER LEVEL DIFFLUENCE AND AN INCREASE IN MOISTURE WILL HELP TO PRODUCE WIDESPREAD SHOWERS OVER THE CWA SUNDAY AFTERNOON AND SUNDAY NIGHT. SOME THUNDERSTORMS WILL OCCUR OVER THE EAST PART OF THE CWA AS WELL THROUGH SUNDAY EVENING. SOME LOCATIONS MAY SEE SIGNIFICANT RAINFALL OF BETWEEN 0.50 AND 1.00 INCHES OVER THE EAST PART OF THE CWA. ALSO BEHIND THE FRONT AND TROUGH WILL BE GOOD COLD AIR ADVECTION AND A FAIRLY TIGHT SURFACE PRESSURE GRADIENT FOR WEST TO NORTHWEST WINDS GUSTING AS HIGH AS 35 MPH THROUGH 12Z MONDAY. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 353 AM MDT SAT SEP 21 2013 THE UPCOMING WORK WEEK WILL START OUT WITH COOL AND WET CONDITIONS AS AN UPPER LOW MOVES ACROSS THE AREA. MODEL TRENDS HAVE BEEN SLOWER WITH THE MOVEMENT OF THE UPPER LOW MONDAY WHICH NOW INDICATES AT LEAST SOME LIGHT RAIN SHOWERS EAST OF INTERSTATE 25 MONDAY MORNING. CLOUD COVER AND MORNING PRECIPITATION WILL HOLD TEMPERATURES DOWN WITH HIGHS MAINLY IN THE 50S WEST AND 60S INTO THE PLAINS. BREEZY CONDITIONS ARE EXPECTED IN THE WAKE OF THE UPPER LOW WITH WEST TO NORTHWEST WINDS 15 TO 30 MPH ACROSS A MAJORITY OF THE FORECAST AREA. ASSUMING THE TIMING OF THIS SYSTEM DOES NOT CONTINUE TO TREND SLOWER...SKIES WILL CLEAR OUT MONDAY EVENING WITH RELATIVELY COOL LOW TEMPERATURES IN THE 30S AND 40S FROM WEST TO EAST. SUNNY SKIES FOR TUESDAY ALLOWING TEMPERATURES TO REBOUND WITH HIGHS NEAR THE SEASONAL NORMALS. ANOTHER BREEZY TO WINDY DAY FOR AREAS WEST OF THE LARAMIE RANGE WHERE SOUTHWEST WIND OF 20 TO 30 MPH WILL BE FOUND. LESS WIND IN THE THE PLAINS BUT DOWNSLOPING SOUTHWEST WINDS SHOULD HELP TEMPERATURES WARM INTO THE 70S. ANOTHER NICE DAY EXPECTED WEDNESDAY WITH A RIDGE OVER THE ROCKIES AND A TROUGH DIGGING ACROSS THE WESTERN CONUS. ITS STARTING TO LOOK LIKE THE END OF THE WEEK AND NEXT WEEKEND COULD BE ON THE COOL SIDE WITH AT LEAST SOME SHOWERS AROUND. MODELS ARE TRENDING COOLER WITH AN UPPER LEVEL TROUGH OVER THE WESTERN CONUS. 700 MB TEMPERATURES ARE FORECAST TO DROP INTO THE SINGLE DIGITS BELOW ZERO DEGREES CELSIUS. THIS WOULD BE COLD ENOUGH FOR SNOW INTO THE MOUNTAINS...ESPECIALLY HIGHER ELEVATIONS. STILL SEVERAL DAYS OUT...BUT IT APPEARS THE FIRST MEASURABLE SNOWFALL OF THE YEAR WILL BE FOUND OVER THE MOUNTAINS. OUTSIDE OF THE MOUNTAINS TEMPERATURES LOOKING WARM ENOUGH TO KEEP PRECIPITATION IN LIQUID FORM. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING) ISSUED AT 1115 AM MDT SAT SEP 21 2013 VFR THROUGH THE PERIOD. LOCALLY GUSTY SW WINDS MAY AFFECT THE KRWL AND KLAR AREA THIS AFTERNOON. && .FIRE WEATHER... ISSUED AT 353 AM MDT SAT SEP 21 2013 FIRE WEATHER CONCERNS WILL BE MINIMAL OVER THE CWA THROUGH EARLY NEXT WEEK...ESPECIALLY OVER THE SOUTHERN PORTIONS. TEMPERATURES WILL CLIMB TO ABOVE NORMAL TODAY AND MINIMUM RELATIVE HUMIDITY VALUES WILL BE BETWEEN 13 AND 23 PERCENT OVER THE LOWER ELEVATIONS. IN ADDITION...SOUTHWEST SURFACE WINDS WILL GUST AS HIGH AS 45 MPH FROM MID MORNING THROUGH EARLY THIS EVENING. A COLD FRONT WILL MOVE ACROSS THE REGION SUNDAY AFTERNOON AND EVENING. BEHIND THE FRONT WILL BE COOLER TEMPERATURES THROUGH MONDAY AS WELL AS WIDESPREAD SHOWERS AND LATE DAY THUNDERSTORMS. WEST TO NORTHWEST WINDS WILL ALSO GUST AS HIGH AS 35 MPH BEHIND THE FRONT THROUGH MONDAY. SOME WARMING ALONG WITH DRY CONDITIONS WILL AFFECT THE CWA TUESDAY AND WEDNESDAY. THEN ANOTHER STORM SYSTEM WILL BRING A CHANCE OF SHOWERS TO THE AREA FOR THURSDAY ALONG WITH COOLER TEMPERATURES. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...WEILAND LONG TERM...LIEBL AVIATION...RE FIRE WEATHER...WEILAND
Hazardous weather outlook, Sep 21, 1:34 PM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 134 PM MDT SAT SEP 21 2013 WYZ101>119-221945- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 134 PM MDT SAT SEP 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT WEST TO SOUTHWEST WINDS WILL GUST AS HIGH AS 45 MPH THROUGH EARLY EVENING FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE. GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF EAST CENTRAL WYOMING THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT UNTIL 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS WILL DEVELOP SUNDAY AFTERNOON AND CONTINUE THROUGH MONDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING. NONE OF THE STORMS ARE EXPECTED TO PRODUCE SEVERE WEATHER. WEST TO NORTHWEST WINDS WILL GUST AS HIGH AS 35 MPH SUNDAY AFTERNOON THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-221945- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 134 PM MDT SAT SEP 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT A PERIOD OF GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE AN ELEVATED FIRE WEATHER THREAT FOR THE NORTHERN PANHANDLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS WILL DEVELOP SUNDAY AFTERNOON AND CONTINUE THROUGH MONDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING. NONE OF THE STORMS ARE EXPECTED TO PRODUCE SEVERE WEATHER. WEST TO NORTHWEST WINDS WILL GUST AS HIGH AS 35 MPH SUNDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
Nearby
Red Flag Warnings in Wyoming, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.